MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-413
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hematoma (1884); Injury (2348)
Date of Event 02/23/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.The following devices were also listed in this report: tri ts baseplate size 4; cat# 5521-b-400; lot# frd.Triathlon total knee system offset adapter 6mm; cat# 5570-s-060; lot# m3w40am.Tri press-fit stem 16mm x 100mm; cat# 5565-s-016; lot# m6s43j.Triathlon total knee system offset adapter 4mm; cat# 5570-s-040; lot# m6m13a.Triathlon femoral distal augment 5mm - size 4 left; cat# 5540-a-401; lot# dzjr.Tri press-fit stem 15mm x 100mm; cat# 5565-s-015; lot# m4c20e.Triathlon femoral distal augment 5mm - size 4 left; cat# 5540-a-401; lot# duxj.Tri ts femur sz4 left; cat# 5512-f-401; lot# edil.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
Based on the medical review for (b)(4), it was reported that post revision rehabilitation was complicated by occurrence of a hematoma in the knee requiring arthroscopic surgical evacuation with debridement on (b)(6) 2012.Most of the hematoma was in the supra patellar pouch plus medial and lateral gutters of the knee.The total knee components were unremarkable and remained in place.
 
Event or Problem Description
Based on the medical review for pi 2038833, it was reported that post revision rehabilitation was complicated by occurrence of a hematoma in the knee requiring arthroscopic surgical evacuation with debridement on (b)(6) 2012.Most of the hematoma was in the supra patellar pouch plus medial and lateral gutters of the knee.The total knee components were unremarkable and remained in place.
 
Additional Manufacturer Narrative
An event regarding patient factor involving a triathlon insert was reported.The event was confirmed based on the medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: arthrofibrosis contributed to a severe degree of scar tissue formation post triathlon cr primary knee arthroplasty in (b)(6) 2011 requiring repeated interventions for treatment including manipulation under anaesthesia in (b)(6) 2018, a first knee revision with scar tissue removal plus femoral shortening with exchange of all components for new triathlon ts components in (b)(6) 2012, an arthroscopic removal of hematoma a few weeks later plus another knee revision with removal of exceptionally dense scar tissue plus quadriceps tendon lengthening in feb 2013 while retaining all devices.Residual pain was still present in 2018 although knee functionality appears to have been improved after the second revision.Arthrofibrosis is a procedure-related complication of potentially any knee arthroplasty with sometimes additional patient-related risk factors.A knee twisting trauma with collateral ligament injury in 1974 counts as risk factor for arthrofibrosis.No device-related factors are associated with any of the implanted devices at any time.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there has been 2 other lot referenced relating to the same patient and device.Conclusions: based on the medical review, arthrofibrosis contributed to a severe degree of scar tissue formation post triathlon cr primary knee arthroplasty in (b)(6) 2011 requiring repeated interventions for treatment.Arthrofibrosis is a procedure-related complication of potentially any knee arthroplasty with sometimes additional patient-related risk factors.A knee twisting trauma with collateral ligament injury in 1974 counts as risk factor for arthrofibrosis.No device-related factors are associated with any of the implanted devices at any time.No further investigation for this event is required at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9354010
Report Number0002249697-2019-03841
Device Sequence Number381912
Product Code MBH
UDI-Device Identifier07613327027242
UDI-Public07613327027242
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number5537-G-413
Device Lot NumberMKD6PY
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR